QUT ePrints

A Reliable Basis for Approximate Association Rules

Xu, Yue, Li, Yuefeng, & Shaw, Gavin (2008) A Reliable Basis for Approximate Association Rules. IEEE Intelligent Informatics Bulletin, 9(1), pp. 25-31.

View at publisher

Abstract

For most of the work done in developing association rule mining, the primary focus has been on the efficiency of the approach and to a lesser extent the quality of the derived rules has been emphasized. Often for a dataset, a huge number of rules can be derived, but many of them can be redundant to other rules and thus are useless in practice. The extremely large number of rules makes it difficult for the end users to comprehend and therefore effectively use the discovered rules and thus significantly reduces the effectiveness of rule mining algorithms. If the extracted knowledge can’t be effectively used in solving real world problems, the effort of extracting the knowledge is worth little. This is a serious problem but not yet solved satisfactorily. In this paper, we propose a concise representation called Reliable Approximate basis for representing non-redundant approximate association rules. We prove that the redundancy elimination based on the proposed basis does not reduce the belief to the extracted rules. We also prove that all approximate association rules can be deduced from the Reliable Approximate basis. Therefore the basis is a lossless representation of approximate association rules.

Impact and interest:

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

392 since deposited on 04 Jan 2010
315 in the past twelve months

Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 29469
Item Type: Journal Article
Additional URLs:
Keywords: closed itemsets, certainty factor, Non-redundant association rule mining, approximate association rules
ISSN: 1727-6004
Subjects: Australian and New Zealand Standard Research Classification > INFORMATION AND COMPUTING SCIENCES (080000) > COMPUTATION THEORY AND MATHEMATICS (080200) > Analysis of Algorithms and Complexity (080201)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Deposited On: 04 Jan 2010 11:32
Last Modified: 29 Feb 2012 23:49

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page